News Release: HAMILTON, Bermuda – The Bermuda Police Service wishes to alert the public to the presence of suspected fentanyl laced heroin in the community.

There have been three instances where individuals taken to hospital for treatment for suspected overdose on this illegal substance.

An investigation into these matters is now underway.

The public are advised that Fentanyl use, even in small doses, can result in serious adverse effects, which are compounded when combined with other drugs, particularly other opioids such as heroin. Individuals who use this drug put themselves in very real danger, which can potentially occur very soon after only one instance of fentanyl use.

Signs of overdose:

• Small, constricted “pinpoint pupils”

• Falling asleep or losing consciousness

• Slow, weak, or no breathing

• Choking or gurgling sounds

• Limp body

• Cold and/or clammy skin

• Discolored skin (especially in lips and nails)

Side effects of fentanyl and dangers of fentanyl misuse can include (but are not limited to):

• Hallucinations and visual disturbances.

• Drowsiness and nausea.

• Confusion

• Respiratory distress.

• Muscle rigidity.

• Unconsciousness or sedation.

• Seizures.

• Overdose.

If you suspect someone may have used Fentanyl or Fentanyl laced substances, you should:

• Immediately contact 911.

• Try to keep the person awake and breathing.

• Lay the person on their side to prevent choking.

• Stay with the person until emergency assistance arrives.

Please click on the link below for more information on Fentanyl and Fentanyl overdose.